Every moisturizer I use causes irritation and rash, the rash is unresponsive to steroids, what do I do?

About a month ago, I had laser facial resurfacing done. My skin healed wonderfully with no problems until I stopped using the protective creams, switched back to regular moisturizers. I'm using ones that are hypoallergenic, designed for sensitive skin. They all cause irritation and rash. The rash is mainly on my forehead, lower cheeks, with a mild burning sensation. I tried Lidex for 7 days, it didn't help. I had a shot and tried 2 other oral steroids and they haven't helped. What else can I do?

Doctor Answers 3

Laser Resurfacing

Thank you for your question. I suggest that you consult with your board certified facial plastic surgeon to review the best recovery techniques. Keep in mind that during your current recovery process new collagen and elastic fibers are forming requiring your skin to rebuild itself from the bottom up.

Best wishes,


Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 96 reviews

Laser issues

hell.  I would encourage you to return to your Dermatologist.   There are other potential causes including an infection with yeast or bacteria, a contact allergy or other causes.  Steroids are not always the answer.  Stay skintastic. 

Sandra M. Johnson, MD
Fort Smith Dermatologist
5.0 out of 5 stars 5 reviews

Exclude allergy

It is not uncommon to have sensitive and itchy skin after resurfacing. Your dermatologist should exclude contact allergy but try either pulsed dye laser or LED lights as they can sometimes help.

from my experience generally this settles gradually.

Firas Al-Niaimi, MSc
London Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.